Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 10, 2021, 4:17 PM EDT for Nassau County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 10, 2021, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 20 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WWUS82 KJAX 102017 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 417 PM EDT Thu Jun 10 2021 FLZ124-125-102100- Coastal Nassau FL-Coastal Duval FL- 417 PM EDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND NORTHEASTERN DUVAL COUNTIES UNTIL 500 PM EDT... * At 417 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Yulee, or 7 miles southwest of Fernandina Beach, moving east at 10 mph. * Winds in excess of 45 mph possible with this storm. * This storm will remain over mainly rural areas of east central Nassau and northeastern Duval Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3051 8156 3061 8155 3062 8142 3050 8142 TIME...MOT...LOC 2017Z 270DEG 7KT 3056 8152 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:23 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 10, 1:23 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 123 PM EDT Thu Jun 10 2021 .AVIATION... [Through 18Z Friday] Looking at visible satellite imagery an extensive area of cumulus cloud streets have developed oriented with the synoptic southwesterly flow. The Gulf sea breeze is evident near and along U.S. 19. The cloud streets reach right to the Atlantic coast beaches so no evidence of an Atlantic sea breeze front developing as of yet. Convection looks to be a few hours behind the previous discussion's timing with the convection southwest of Gainesville. Still expecting development along the Atlantic seaboard close to Interstate 95 between 10/20 utc to about 11/02 utc. a few storms may be strong with downbursts/gust fronts in to 40 knot range. && .PREV DISCUSSION [1017 AM EDT]... .NEAR TERM [Through Tonight]... No significant changes to the previous discussion with respect to both public and marine forecasts. A southwest synoptic flow will trap the Atlantic sea breeze front along the east coast between I-95 and U.S. 301. This will be the primary focusing mechanism for later afternoon and evening convection. Prior to that the normally favored area for convective development southwest of Gainesville will become active late this morning with cells moving northeast toward the gainesville area during the early afternoon. .SHORT TERM [Friday Through Saturday Night]... A mean westerly flow is expected through the column on Friday as lower ridging shifts south of the region and a shortwave trough axis slides into the Deep South. Prevailing southwesterly flow in the lower and mid levels will bring a drier airmass from the Gulf over the region while pinning the Atlantic sea breeze to the coast. Dry entrainment will limit convection across most of the area. Though chances are fairly low (<30%), isolated showers and thunderstorms are possible along and east of the I-95 corridor as the Gulf seabreeze collides with the pinned Atlantic seabreeze during the early evening hours Friday. That said, best chances for storms will be favored further north and west across inland SE GA and the Suwannee Valley as upper trough axis pivots overhead Friday night. A wave of low pressure is progged to spin up along a prefrontal trough resulting in enhanced convergence and thunderstorm chances across SE GA on Saturday in addition to considerable cloud cover overspreading the entire area. The latest suite of guidance does have a slightly faster progression of the upstream surface front, now bringing it into the Altamaha late Saturday night and all the way to the FL/GA border by sunrise Sunday. Numerous showers and embedded storms will be possible amid the convergent flow within the frontal zone during the overnight hours Saturday. Precip coverage will shift from north to south with frontal motion through predawn hours Sunday. Hottest temps of the forecast are expected on Friday as the drier air and breezy southwest to westerly flow enhance mixing. The sea breeze will be largely confined to the coast on Friday resulting in lower to mid 90s areawide (including at the beach). Cloudy skies and scattered showers will keep highs in the mid to upper 80s across inland SE GA and the Suwannee Valley on Saturday. Elsewhere, highs will likely reach the lower 90s again. .LONG TERM [Sunday Through Thursday]... Unsettled weather will continue on Sunday and through early next week as successive disturbances & fronts press toward and eventually into the area. A longwave pattern will setup over the CONUS through next week; a baggy trough will be draped across the eastern US while an amplifying ridge is expected over the spine of Rockies. The northwesterly flow between the trough and ridge will leave our door open to at least a few shortwave troughs with attendant surface fronts through the extended period. At this time, two fronts will come near or sink into the region. The first will be on Monday and the second on Thursday. Numerous to widespread thunderstorms are possible with the frontal influence (though PoPs do not reflect this at the moment). Aside from the fronts, moisture will become entrenched over the region again next week with PWATs at or above 2.0". This will lead to diurnal instability and afternoon storm chances in between frontal/shortwave influence. High temps through this period will be heavily influence by cloud cover and convection. This is reflected by the considerable spread in ensemble high temperatures. That said, the current forecast has kept temperatures near climo through next week. .MARINE... Ridge of high pressure will be south of the area through the period with prevailing flow from the south and southwest, except for the afternoon sea breeze today and Friday. By Saturday and Sunday, stronger offshore flow will keep the sea breeze offshore, and a weak front and trough will move into the southeast U.S. while a more stormy weather pattern develops, with more offshore moving storms possible. Short term concerns are stronger southerly winds tonight and the possibility of a few storms along the area beaches this afternoon and early evening. Seas are generally 2-4 ft today and will increase slightly tonight due to the stronger south wind. Rip Currents: Moderate risk of rip currents today due to a weak easterly swell and prior days of southeast winds over the area beaches. Low end moderate risk looks possible on Friday. .FIRE WEATHER... Strengthening westerly flow ahead of an approaching front will lead to high dispersion across inland SE GA today and widespread high dispersion on Friday. Scattered afternoon and evening thunderstorms are possible at inland locations, mainly between I-75 and I-95 this afternoon and evening. Gusty, erratic outflow will be possible with strong storms. Breezy southwesterly winds are expected ahead of an approaching front on Friday, with gusts up to 25 MPH. Despite breezy winds, humid conditions will remain in place. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 92 71 87 70 / 20 30 30 60 50 SSI 76 93 76 88 74 / 20 20 20 60 60 JAX 72 95 73 90 71 / 30 10 30 60 50 SGJ 73 93 73 90 73 / 20 20 20 40 40 GNV 69 93 70 89 70 / 10 10 40 50 40 OCF 72 93 72 90 73 / 10 10 20 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 10, 11:54 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1154 AM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 5 ENE OLUSTEE 30.24N 82.36W
06/09/2021 E0.25 INCH BAKER FL EMERGENCY MNGR
RADAR ESTIMATED TIME.
&&
DDSpecial weather statement, Jun 10, 2:48 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
248 PM EDT Thu Jun 10 2021
FLZ236-101930-
Western Alachua FL-
248 PM EDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA COUNTY UNTIL
330 PM EDT...
* At 248 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Archer, or 10 miles northeast
of Bronson. This storm was nearly stationary.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Archer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2948 8255 2949 8256 2954 8256 2954 8262
2956 8266 2959 8266 2971 8246 2964 8241
2952 8232 2948 8242
TIME...MOT...LOC 1848Z 148DEG 4KT 2955 8251
ZIBURASpecial weather statement, Jun 10, 4:10 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Jun 10 2021
FLZ136-102100-
Eastern Alachua FL-
410 PM EDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA COUNTY UNTIL
500 PM EDT...
* At 409 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm centered 7 miles north of
Gainesville, moving northeast at 10 mph.
* Minor flooding due to heavy rainfall is possible with these storms
along with strong gusty winds.
* This storm will remain over mainly rural areas of northeastern
Alachua County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2986 8236 2985 8228 2984 8228 2985 8227
2983 8217 2971 8222 2972 8247 2973 8248
TIME...MOT...LOC 2009Z 236DEG 8KT 2979 8232
ZIBURASpecial weather statement, Jun 10, 4:14 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Thu Jun 10 2021
FLZ340-102100-
Western Marion FL-
414 PM EDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 500
PM EDT...
* At 414 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northwest of Ocala Airport,
or 8 miles northeast of Rainbow Lakes Estates, moving south at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* This storm will remain over mainly rural areas of western Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2923 8240 2939 8240 2940 8230 2903 8219
2901 8232
TIME...MOT...LOC 2014Z 340DEG 9KT 2922 8233
ZIBURASpecial weather statement, Jun 10, 4:17 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 417 PM EDT Thu Jun 10 2021 FLZ124-125-102100- Coastal Nassau FL-Coastal Duval FL- 417 PM EDT Thu Jun 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND NORTHEASTERN DUVAL COUNTIES UNTIL 500 PM EDT... * At 417 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Yulee, or 7 miles southwest of Fernandina Beach, moving east at 10 mph. * Winds in excess of 45 mph possible with this storm. * This storm will remain over mainly rural areas of east central Nassau and northeastern Duval Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3051 8156 3061 8155 3062 8142 3050 8142 TIME...MOT...LOC 2017Z 270DEG 7KT 3056 8152 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:48 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Jun 10, 4:10 PM EDT | Special Weather Statement | JAX | Alachua | 50 min |
| Jun 10, 4:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 10, 4:30 PM EDT | Special Marine Warning | JAX | 27 min | |
| Jun 10, 4:49 PM EDT | Special Weather Statement | JAX | Clay | 41 min |
| Jun 10, 5:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Jun 10, 6:12 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.